About this Journal Submit a Manuscript Table of Contents
Mathematical Problems in Engineering
Volume 2013 (2013), Article ID 208609, 9 pages
http://dx.doi.org/10.1155/2013/208609
Research Article

Synchronization of Intermittently Coupled Dynamical Networks

1College of Mathematics and Information Science, Hebei Normal University, Shijiazhuang 050016, China
2Department of Electronic Engineering, City University of Hong Kong, Kowloon, Hong Kong

Received 17 April 2013; Accepted 5 June 2013

Academic Editor: Wenwu Yu

Copyright © 2013 Gang Zhang and Guanrong Chen. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper investigates the synchronization phenomenon of an intermittently coupled dynamical network in which the coupling among nodes can occur only at discrete instants and the coupling configuration of the network is time varying. A model of intermittently coupled dynamical network consisting of identical nodes is introduced. Based on the stability theory for impulsive differential equations, some synchronization criteria for intermittently coupled dynamical networks are derived. The network synchronizability is shown to be related to the second largest and the smallest eigenvalues of the coupling matrix, the coupling strength, and the impulsive intervals. Using the chaotic Chua system and Lorenz system as nodes of a dynamical network for simulation, respectively, the theoretical results are verified and illustrated.